MAUDE Adverse Event Report: AESCULAP AG CASPAR DRILL FOR DISTRACTION PINS; BIT, DRILL

AESCULAP AG CASPAR DRILL FOR DISTRACTION PINS; BIT, DRILL
Model Number FF908R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a caspar drill for distraction pins (part # ff908r) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the surgical procedure, the drill tip broke off in the cervical vertebrae.An x-ray with c-arm was taken to confirm that the broken drill bit was in the vertebral body.The physician was able to successfully retrieve the broken bit from the bone.The procedure was then successfully completed using another of the same device.Reportedly, a surgical delay of approximately ten (10) minutes occurred.The complaint device has been returned to the manufacturer for evaluation.An additional medical intervention was performed.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: a visual examination of the device was performed.Which revealed, the typical signs of an intergranular fracture, most probably caused by mechanical overstress/overload.Batch history review: due to the fact that no lot number was provided, a review of a device history records for the complained device was not possible.Conclusion and measures / preventive measures: based upon the investigation results, a clear root cause conclusion cannot be drawn.There is no indication for a material manufacturing or design-related failure.Based upon the investigations results, no capa is necessary.
 
Event or Problem Description
No changes required.

Brand Name
CASPAR DRILL FOR DISTRACTION PINS
Common Device Name
BIT, DRILL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key12096108
Report Number2916714-2021-00122
Device Sequence Number4752015
Product Code HTW
UDI-Device Identifier04038653085545
UDI-Public4038653085545
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
Report Date (Section F) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFF908R
Device Catalogue NumberFF908R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/08/2021
Event Location Hospital
Date Report to Manufacturer06/08/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date05/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA06/30/2021